Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2023, 7:28 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 77 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2023, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 27, 2023, 8:45 PM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 155 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:45 PM CDT | TSTM WND GST 70 | Gilman, WI | Numerous trees down in Gilman. Estimated 70 mph winds or greater. |
| Jul 27, 7:45 PM CDT | HAIL 1 | Gilman, WI | Also strong winds estimated to 70 mph. |
| Jul 27, 8:16 PM CDT | TSTM WND GST 51 | Longwood, WI | |
| Jul 27, 8:20 PM CDT | TSTM WND GST 50 | 2 N Dorchester, WI | |
| Jul 27, 8:38 PM CDT | TSTM WND GST 55 | 7 Sse Riplinger, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
497
WUUS53 KARX 280028
SVRARX
WIC019-119-280145-
/O.NEW.KARX.SV.W.0041.230728T0028Z-230728T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
728 PM CDT Thu Jul 27 2023
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Clark County in central Wisconsin...
Taylor County in north central Wisconsin...
* Until 845 PM CDT.
* At 727 PM CDT, severe thunderstorms were located along a line
extending from near Jump River to 7 miles east of Bloomer, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Jump River around 735 PM CDT.
Thorp around 810 PM CDT.
Medford around 815 PM CDT.
Dorchester around 825 PM CDT.
Greenwood around 835 PM CDT.
Loyal around 840 PM CDT.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0027Z 302DEG 34KT 4537 9088 4509 9135
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB8 follow-up statements
151
WWUS53 KARX 280044
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
744 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
744 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 743 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Jump River to near Cadott,
moving southeast at 40 mph. Radar is indicating stronger rotations
near Donald and Jump River. These areas are being watched for the
potential of tornado development.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thorp, Medford, Dorchester, Greenwood and Loyal.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0043Z 302DEG 34KT 4529 9071 4502 9118
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB035
WWUS53 KARX 280054
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
754 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
754 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 753 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Chelsea to near Boyd, moving east at
50 mph. Radar is indicating stronger rotation near Polley. This area
is being watched for the potential of tornado development. Trained
weather spotters reported quarter size hail in Gilman at 745 PM.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chelsea, Westboro, Rib Lake, Owen, Colby, Dorchester and
Abbotsford.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0053Z 277DEG 43KT 4532 9047 4499 9103
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB971
WWUS53 KARX 280108
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
808 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
808 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 807 PM CDT, severe thunderstorms were located along a line
extending from near Chelsea to 6 miles northeast of Owen to near
Stanley, moving southeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Medford, Abbotsford, Thorp, Loyal, Greenwood, Owen, Rib Lake,
Dorchester, Chelsea, Westboro, Jump River, Colby, Longwood, Reseburg,
Stetsonville, Goodrich, Withee, Gilman, Unity and Curtiss.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0107Z 311DEG 52KT 4530 9039 4504 9051 4492 9088
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
JSB908
WWUS53 KARX 280120
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
820 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
820 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 820 PM CDT, severe thunderstorms were located along a line
extending from near Rib Lake to Abbotsford to Greenwood, moving
southeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0120Z 307DEG 46KT 4526 9019 4495 9033 4477 9060
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
JSB410
WWUS53 KARX 280125
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
825 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
825 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 824 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Rib Lake to near Colby to Loyal,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0124Z 307DEG 42KT 4523 9014 4492 9027 4473 9051
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB793
WWUS53 KARX 280132
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
832 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
832 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 830 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of New Wood Wildlife Area to 6 miles
east of Colby to near Loyal, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medford, Abbotsford, Thorp, Loyal, Greenwood, Owen, Rib Lake,
Dorchester, Chelsea, Westboro, Jump River, Colby, Longwood, Reseburg,
Stetsonville, Goodrich, Withee, Gilman, Unity and Curtiss.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0130Z 307DEG 42KT 4519 9006 4488 9019 4469 9044
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB016
WWUS53 KARX 280140
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
840 PM CDT Thu Jul 27 2023
WIC019-119-280145-
/O.CON.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
840 PM CDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN CLARK AND TAYLOR COUNTIES...
At 839 PM CDT, severe thunderstorms were located along a line
extending from 10 miles south of New Wood Wildlife Area to 9 miles
southeast of Colby to 7 miles southeast of Loyal, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0139Z 306DEG 30KT 4516 9001 4485 9014 4466 9039
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB289
WWUS53 KARX 280146
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
846 PM CDT Thu Jul 27 2023
WIC019-119-280156-
/O.EXP.KARX.SV.W.0041.000000T0000Z-230728T0145Z/
Clark WI-Taylor WI-
846 PM CDT Thu Jul 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND TAYLOR
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4464 9032 4487 9092 4538 9092 4538 9004
TIME...MOT...LOC 0146Z 302DEG 34KT 4513 8995 4482 9008 4463 9033
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:01 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 27, 7:01 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
701 PM CDT Thu Jul 27 2023
.DISCUSSION...(Tonight through Thursday)
Issued at 245 PM CDT Thu Jul 27 2023
Key Messages:
- Scattered strong/severe storms north of I-94 this evening, but
threat could spread south to I-90 corridor. Large hail, damaging
winds and locally heavy rain the threats.
- Another round of strong/severe storms for parts of the region Fri
afternoon/night. However, location is highly dependent on where
tonight's convection moves. Expect refinement to expectations over
the next 12-24 hours. Currently, local severe risk would generally
be along/south of I-90 for the late afternoon/early evening hours.
Large hail, damaging winds and locally heavy rain remain the threats.
- One more hot day generally south of I-90 Friday. Seasonable
temperatures for the weekend into next week.
* STORM CHANCES TONIGHT - mostly north of I-94 with a strong/severe
threat, but could spread into the I-90 corridor. Severe threat has
increased in the north.
West-east running sfc front will layout from north-central MN into
northwest WI this afternoon. Moderate/strong pool of instability
building around/south of the front (4+K J/kg of SBCAPE via the RAP)
with 40-50 kts of 0-6 km shear to support updraft, storm
development. Ripe environment for quick upscale once storms fire -
which CAMS continue to favor between 20-22z from north-central MN
spreading into northwest WI. Supercells at first, gradually evolving
into line segments as they dive southeast. The storms would quickly
become severe, with the severe threat dropping to at least the I-94
corridor, possible down to I-90 locally. Meanwhile, there is an
upper level shortwave trough churning over SD (per watervapor
satellite imagery) at early afternoon. This is progged to shift east
through the rest of the day and work into the mix of forcing for
storm development tonight. Mixed messages in the CAMS on how this
evolves, but current trends favor the shortwave working on the
western portions of the front, firing storms over southern/southeast
MN in the early evening. Along with the severe threat, storms could
continue to generate and repeat along the frontal boundary as the
low level jet starts to focus into and across it. Training storms
could result. With a juicy atmosphere to tap, locally heavy rains
likely...with a threat for localized flooding if repeated rounds are
realized.
In addition: some convection could pop along various lingering
boundaries earlier than the "main" convective expectations to the
north. And, with that said, radar does show some convection popping
along a sfc front over southeast MN, western WI. Deep layer shear
lies well north but ample instability for any storm that can sustain
itself to pose some hail and locally heavy rain threat. Might act
more pulsy in nature.
* STORM CHANCES FRI AFT/EVENING - strong/severe potential mostly
south of I-90.
Overnight convection will push a west-east running frontal boundary
southward across the local forecast area with the RAP/HRRR/NAM12
laying out roughly from the IA/MN border across southern WI at 21z
Fri. Some bits of upper level energy could ripple across the front
for the afternoon/early evening while a weak low looks to
develop/move over the boundary across IA. The pool of moderate/high
unstable air continues around and south of the boundary (upwards of
4+K J/kg MUCAPE in the RAP/NAM12) with around 40 kts of 0-6 km shear
along and just south of the front. The deeper, better shear is
progged to lie northward, in the cooler air.
Stout cap to contend with through most of the day which could erode
enough to reach convective temp just south of the sfc front by late
afternoon. RAP increases convergence along the sfc boundary in the
afternoon, with aspects of the overnight mcs/clouds to the north and
heating to the south. Meanwhile, another source for forcing looks to
move almost parallel to the front with the low level jet/moisture
transport focused east/northeast into northern IL/southeast WI by
21Z.
CAMs not showing much for agreement on timing/location of convective
initiation, but per the expected setup, some sparking along, just
south of the boundary by mid/late afternoon would be reasonable.
Currently, this would suggest over northern/northeast IA, gradually
spreading-moving east. With the juicy atmosphere in place, once
above the cap explosive development would occur with sustained
updrafts thanks to the shear. Large hail, damaging winds and locally
heavy rains are the main threats.
Where the front lays up is of paramount importance as the
convection, and potential for severe storms, will be closely
associated with. Confidence is shaky at this time with where that
boundary will lie, although there is a good amount of support via
short term guidance to hold it south of I-90.
Will follow the model blends, leaning into CAMS output, for related
pcpn chances. Expect some refinement to the chances/severe threat -
more likely tomorrow morning as the outlay of the overnight
convection presents a better idea on how/where convection will spark
later in the day. For timing - a local severe threat would be
favored in the mid afternoon/early evening hours.
One more thing to consider - NAM/GFS drive a shortwave trough
eastward from the northern plains to across MN and northern WI Fri
night. This could/would serve as another source for convective
development...OR...it could advance quick enough east/southeast to
interact with the west-east running front. Medium range guidance not
clear on that. If north of the front, there could still be 1-1.5K
J/kg of MUCAPE to work on, along with favorable shear a loft to
promote at least a few stronger storms (maybe isolated severe). If
catching the front, further enhancement of the storms there would be
likely well into the evening hours.
* COOLER WEEKEND, MORE SEASONABLE NEXT WEEK. TRENDING DRY.
FIRST...heat will continue to pool south of a west-east running cold
front Friday. Where the front lies exactly is in question, dependent
much on what happens overnight with showers/storms. As it currently
sits though, hot and humid conditions will continue favored over
northeast IA/southwest WI - with afternoon heat indices around 100.
Due to lower confidence in some of the details, will not issue a
heat advisory for those areas at this time.
Medium range guidance still in step with a change in the upper level
pattern for the weekend, pushing the ridge axis back westward as a
trough carves over the eastern great lakes/new england states.
Cooler, less humid air returns to the region as a result. The GFS
and EC then hint that a bit of shortwave ridging could return for
the latter half of the new week, which could bump temps back up -
not like today - but above normal. Operational runs at the high end
of their ensemble guidance though and might be outliers when it
comes to temps.
With the upper mississippi river valley under the influence of
northwest flow, there will be the opportunity for bits of shortwave
energy to top the ridge and slide across the region. There has been
good consensus between the medium/long range guidance to keep the
weekend dry with uncertainties to potential rain chances as we move
through the new work week. Some trends in the EPS/GEFS members that
Wed night could harbor a decent shot for showers/storms. Will let
the blend dictate rain chances for now.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 648 PM CDT Thu Jul 27 2023
A cluster of storms is pushing across northern Wisconsin and
additional storms have developed to the west along a boundary in
south central Minnesota and also along an outflow boundary. The
short range models tend to bring an increased chance for storms at
the TAF sites after 04 or 05Z, however due to the uncertainty of
how far south the storms will make it or if this area will fall
apart and convection arrives later. Included vcts at this time at
both sites beginning around 04-05Z with the boundary approaching
and the shortwave trough moving through. Timing will need to be
adjusted through the night. VFR conditions outside of storms along
with some potential fog Friday morning. Gusty winds and
torrential rains could accompany the storms.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ029-032>034-
041>044-053>055-061.
MN...Heat Advisory until 8 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Heat Advisory until 8 PM CDT this evening for IAZ008>011-018-019-
029-030.
&&
DISCUSSION...Rieck
AVIATION...ZapotocnyHazardous weather outlook, Jul 27, 3:33 AM CDT, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 333 AM CDT Thu Jul 27 2023 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281245- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 333 AM CDT Thu Jul 27 2023 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Heat indices in the upper 90s to lower 100s this afternoon and evening with a heat advisory in effect for most of our region. Thunderstorms are expected to develop north of I-90 this evening and overnight. A few storms may be strong to severe with damaging winds, hail and locally heavy downpours being the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional storms chances are possible Friday afternoon and evening for most of our region. Storms may be strong to severe with damaging winds, hail and heavy downpours possible. .SPOTTER INFORMATION STATEMENT... Wind and hail reports would be appreciated. Spotter activation may be needed at times. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Naylor
In the hours before
Special weather statement, Jul 27, 6:23 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
623 PM CDT Thu Jul 27 2023
WIZ017-272345-
Taylor WI-
623 PM CDT Thu Jul 27 2023
...Strong thunderstorms will impact portions of central Taylor County
through 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Westboro to 8 miles northeast of Thorp.
Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Chelsea and Westboro around 625 PM CDT.
Rib Lake around 630 PM CDT.
People attending the Taylor County Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Wisconsin.
&&
LAT...LON 4535 9004 4512 9004 4512 9020 4503 9020
4503 9084 4538 9034 4538 9020
TIME...MOT...LOC 2322Z 289DEG 51KT 4534 9032 4506 9072
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BoyneLocal storm report, Jul 27, 7:18 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
718 PM CDT Thu Jul 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Gst 3 SE Stetsonville 45.05N 90.27W
07/27/2023 M50 MPH Taylor WI Amateur Radio
&&
CZThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:33 PM CDT | Flood Watch | ARX | Buffalo, Clark, Jackson, Taylor, Trempealeau | 3 hr |
| Jul 27, 10:45 PM CDT | Special Weather Statement | ARX | Crawford, Richland, Vernon | 60 min |
| Jul 27, 11:19 PM CDT | Special Weather Statement | ARX | Jackson, La Crosse, Monroe, Trempealeau | 56 min |
| Jul 28, 12:24 AM CDT | Special Weather Statement | ARX | Vernon | 66 min |
| Jul 28, 3:28 AM CDT | Heat Advisory | ARX | Crawford, Grant, Richland, Vernon | 16 hr |
| Jul 28, 5:42 PM CDT | Special Weather Statement | ARX | Taylor | 63 min |
| Jul 28, 6:09 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 66 min |
| Jul 28, 6:13 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
| Jul 28, 6:26 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 49 min |
| Jul 28, 6:29 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 31 min |
| Jul 28, 6:55 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.